68457members
360149posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Feeling emotionally and mentally lost. Can this be the tamoxifen doing this?

2 REPLIES 2
Highlighted
Moderator

Re: Feeling emotionally and mentally lost. Can this be the tamoxifen doing this?

Hi shorty71

 

Thanks for posting here. It sounds like you’ve been having a really difficult time since your diagnosis. 

 

Many people are surprised at how emotional they feel when their treatment finishes. We hear from many women who describe feeling just as you do. Adapting to life after treatment can be difficult for anyone and often the need for information and support continues.

 

It looks like you had a number of operations before having your mastectomy which lengthened your treatment time. This too can have an additional emotional impact. It’s also possible that the tamoxifen you are taking may be having an effect on your emotional health, as well as contributing to the loss of sex drive you mention.

 

It sounds like talking to a health care professional about how you are feeling would be helpful. You can contact your breast care nurse to do this. She may also be able to refer you for talking therapy with a counsellor or clinical psychologist.

 

Sometimes, as well as talking to a health care professional, it can also be helpful to speak to someone else who has felt the way you do. Our Someone Like Me service can arrange for one of our volunteers to talk to you by email or telephone. Our volunteers have had a personal experience of breast cancer and are trained to provide support, and this type of topic is commonly discussed through the service.

You can speak to the Someone Like Me team on 0345 077 1893, or via our Helpline, or email them someone.likeme@breastcancernow.org so they can then match you to your volunteer. 

 

We talk to lots of people who also describe reading an article by clinical psychologist Dr Peter Harvey – called  After the treatment finishes – then what? really helpful. In it Dr Harvey explains in detail the reason why people feel the way you do after their cancer treatment.

 

You may also be interested in our resources that are specifically for those who have come to the end of their main hospital treatment. These are known as our Moving forward services and include our resource book and Moving Forward course.

 

We do often find we can help people more by talking things through with them, so do call our Helpline if you would like to do this or have any further questions.  A member of the team will be able to take the time to listen to all your concerns, and talk through what else might help. Your call will be confidential and the number is free from UK landlines and all mobile networks.

 

The number is 0808 800 6000 (Text relay prefix 18001).

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

 

Best wishes

 

Catherine

Breast Cancer Now Nurse

 

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

 

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Highlighted
Moderator

Re: Feeling emotionally and mentally lost. Can this be the tamoxifen doing this?

Hi shorty71

 

Thanks for posting your question.

 

We hope to be able to respond to you tomorrow.

 

In the meantime our Helpline is open until 4pm today if you would like to talk things through. 

 

If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you

 

With best wishes.

 

Lisa

 

Ask Our Nurses Co-ordinator

 

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

Highlighted
Member

Feeling emotionally and mentally lost. Can this be the tamoxifen doing this?

I had breast cancer August last year found the lump in April. Operated in the May June July then in August I had a mastectomy. I am on tamoxifen I feel like I’m on a rollercoaster of emotions is this normal I don’t have no sex drive too. I just feel empty.